ADHD: Side Effects of Stimulant Drugs

Health Care

Attention Deficit Hyperactivity or ADHD is a common psychiatric disorder among children and adults alike. Unlike other psychiatric disorders, ADHD is a type of neurodevelopmental disorder triggered by a number of factors during pregnancy or birth. It can also be brought about by the insufficient levels of choline in the central nervous system. ADHD can be observed in children as easy as 6 years old and up. In the United States, it is proven that 8% of school children are diagnosed with ADHD. You may also like to visit http://artwithoutaroof.com/

adhd-side-effects-of-stimulant-drugsEarly diagnosis is a better option among parents because they can provide special attention to their ADHD-diagnosed kids. Apart from learning their children’s needs, they can also avail of the right medication that could help their kids interact and live normally. There are symptoms that can indicate if a child is with ADHD. The first symptom is lack of focus. Kids who cannot seem to stick to one activity and forget important things can be signs that they have attention disorders. The second symptom is hyperactivity. If the kid cannot sit down without fidgeting and touching everything he sees, then it might be time to visit the doctor in order to observe the kid further. The last symptom is impulsivity. If your kid has a short patience and keeps on interrupting conversations without thinking of any punishment for doing so, then you can already conclude that he indeed has ADHD.

Parents should not fret because there are drugs such as Adderall, Ritalin and Strattera that could control the kid’s impulsivity, hyperactivity and focus. ADHD is not a cause of worry if it is being treated early. However, stimulant drugs have side effects, depending on the patient’s health and age. Most ADHD diagnosed patients have experienced at least one side effect in taking stimulant medications. Some of the reported temporary side effects are sleep disorders like insomnia, loss of appetite, mood swings, headaches, increase in blood pressure and upset stomachs. For non-stimulant medication, patients have experienced gastrointestinal issues and nausea in the past. Some mothers may have complained that some side effects like insomnia and mood swings are bothersome; however, physicians only recommend minimizing the dosage but do not require ADHD patients to stop taking them.

With the right medication, a patient diagnosed with ADHD can still go to school and interact in the community normally. They can improve their relationships, and be dedicated in their own careers in the future. They just need to watch their medication so nothing in their behavior goes amiss.

Written by Herbert

Leave a Reply